These Medications Can Make Your Daily Workouts Bad for You

Daily Workouts and Medications

If you are taking medications that your doctor has prescribed to treat certain conditions, you might not think much about exercising and staying fit while you are taking them. However, there are some medications that can make your daily workouts potentially harmful.

Below is a short list of some of those medications. Remember that, if you need to take any prescriptions, it’s a great idea to talk to your doctor about potential side effects, including those that could hinder your workout routine.

Anti-Depressants and Anti-Anxiety Medications

Some of the common medicines that can interfere with your daily workouts include those that are designed to treat depression and anxiety. A couple examples include SSRIs, like Zoloft, and benzodiazepines, such as Xanax. Both of these types of medications are capable of causing side effects that include dry mouth, drowsiness, and excessive sweating, according to Healthline. Plus, benzodiazepines can even cause fatigue. Therefore, if you are taking these medications and you are planning on exercising, be sure to take steps to remain hydrated. And, to avoid the feelings of fatigue, talk to your prescribing doctor about taking benzodiazepines at a time that least interferes with your daily workout.

Allergy Medications

If you suffer from allergies and your doctor has prescribed medications to combat those allergies, you might have noticed that they make you feel drowsy. If that’s the case, be sure to schedule your daily workouts before you have to take your allergy medicine. However, there are some other potential side effects that you should consider as well, and they include excessive sweating and risk of overheating. Take steps to hydrate yourself before, during, and after your workout.

Decongestants

Although you might be tempted to take a decongestant and get your workout in for the day even if you are dealing with a sinus infection or a cold, you might be better off waiting until you are feeling completely better. Taking a product like Sudafed can actually boost the odds of suffering from a cardiac event because it can increase blood pressure and heart rate.

Stimulants

Stimulants, such as Adderall, can cause side effects that include elevated blood pressure, increased heart rate, agitation, tremors, anxiety, and hyperthermia. So, if your doctor has prescribed a stimulant to treat a condition like asthma, a sleep disorder, or ADHD, discuss your daily workouts with him or her so that you can take steps to prevent complications. You might, for example, be advised to exercise before taking the medication for the day.

These are just a few of the medications that many people take every day and that can potentially interfere with your daily workouts by causing unwanted side effects. Be sure to talk to your doctor if your medication is really getting in the way of your ability to stay fit and active.

Leave a Reply

Your email address will not be published. Required fields are marked *